Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2014, 5:54 PM CDT for McPherson County, Marion County, Kansas. It was in force for 51 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 5:54 PM CDT (22:54 UTC)
- Expired
- May 7, 2014, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Marion County, KS, McPherson County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:58 PM CDT | TSTM WND DMG | Moundridge, KS | ROOF DAMAGE TO A BARN WAS REPORTED NEAR 17TH AND APACHE RD IN SOUTHERN MCPHERSON COUNTY WEST OF MOUNDRIDGE. |
| May 7, 6:00 PM CDT | TSTM WND GST 80 | 7 N Moundridge, KS | 70 TO 80 MPH WINDS REPORTED ALONG WITH LARGE TREE LIMBS DOWN. |
| May 7, 6:05 PM CDT | HAIL 1.25 | Moundridge, KS | HALF DOLLAR SIZE HAIL REPORTED BY KWCH NEWS VIA TWITTER FROM VIEWER IN MOUNDRIDGE. |
| May 7, 6:11 PM CDT | TSTM WND GST 60 | 1 E Mcpherson, KS | BLOWING DUST WAS REDUCING VISIBILITY TO AROUND 1 MILE ALONG WITH THE 50 TO 60 MPH WIND GUSTS. |
| May 7, 6:14 PM CDT | TSTM WND GST 65 | 6 Sw Canton, KS | NICKEL SIZE HAIL WAS ALSO REPORTED ALONG WITH THE 65 MPH WIND GUSTS. |
| May 7, 6:17 PM CDT | HAIL 1.5 | Galva, KS | WINDS ESTIMATED BETWEEN 50-60 MPH LIMBS UP TO 8 INCHES DOWN. |
| May 7, 6:18 PM CDT | TSTM WND DMG | Galva, KS | EMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE. |
| May 7, 6:18 PM CDT | TSTM WND DMG | Galva, KS | EMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE. STORAGE UNIT IN TOWN WAS DAMAGED. |
| May 7, 6:18 PM CDT | TSTM WND GST 65 | Galva, KS | THUNDERSTORM WIND GUSTS OF 65 MPH AND SOME SHINGLES LOST IN THE TOWN OF GALVA. |
| May 7, 6:19 PM CDT | TSTM WND DMG | 3 W Canton, KS | A SECTION OF A ROOF WAS TAKEN OFF A HOME 3 MILES WEST OF CANTON AND NEAR HIGHWAY 56. |
| May 7, 6:19 PM CDT | TSTM WND DMG | Canton, KS | SOME TREES AND POWERLINES WERE REPORTED DOWN IN THE TOWN OF CANTON FROM THUNDERSTORM WINDS. |
| May 7, 6:25 PM CDT | TSTM WND DMG | 2 Ne Roxbury, KS | ROOF DAMAGE...A SHED WAS DESTROYED...TREES WERE UPROOTED AND POWER LINES WERE BLOWN DOWN. TIME ESTIMATED BASED ON NEARBY REPORTS. |
| May 7, 6:25 PM CDT | TSTM WND GST 60 | Roxbury, KS | QUARTER SIZE HAIL WAS ALSO REPORTED IN THE TOWN OF ROXBURY. |
| May 7, 6:25 PM CDT | HAIL 1.75 | 2 Ne Roxbury, KS | AROUND 5 WINDOWS BROKEN OUT ON WEST SIDE OF HOME. TIME ESTIMATED BASED ON NEARBY REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS53 KICT 072254
SVRICT
KSC113-115-072345-
/O.NEW.KICT.SV.W.0048.140507T2254Z-140507T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MOUNDRIDGE...AND MOVING NORTH AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MOUNDRIDGE...GOESSEL...GALVA...CANTON...LEHIGH...
LINDSBORG...ROXBURY AND MCPHERSON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 44 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2254Z 200DEG 41KT 3818 9759
HAIL...1.25IN
WIND...60MPH
$$
LAWSON5 follow-up statements
300
WWUS53 KICT 072305
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT WED MAY 7 2014
KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
605 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNDRIDGE...
AND MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WINDS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GOESSEL...GALVA...CANTON...LEHIGH...LINDSBORG...ROXBURY
AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2304Z 200DEG 41KT 3829 9754
HAIL...1.25IN
WIND...60MPH
$$
ES706 WWUS53 KICT 072316 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT WED MAY 7 2014 KSC113-115-072345- /O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/ MARION KS-MCPHERSON KS- 616 PM CDT WED MAY 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT... AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALVA...AND MOVING NORTH AT 45 MPH. HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS. SOURCE...RADAR INDICATED. IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LEHIGH...LINDSBORG AND ROXBURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM IS PRODUCING GOLFBALL-SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776 TIME...MOT...LOC 2315Z 200DEG 41KT 3841 9748 HAIL...1.75IN WIND...60MPH $$ ES
691
WWUS53 KICT 072321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED MAY 7 2014
KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
621 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM IS PRODUCING GOLFBALL SIZED HAIL AND 65 MPH
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2320Z 203DEG 51KT 3850 9743
HAIL...1.75IN
WIND...70MPH
$$
ES902
WWUS53 KICT 072331
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT WED MAY 7 2014
KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
631 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROXBURY...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM IS PRODUCING 70 MPH WINDS AND GOLFBALL
SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2330Z 203DEG 51KT 3862 9736
HAIL...1.75IN
WIND...70MPH
$$
ES375 WWUS53 KICT 072340 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT WED MAY 7 2014 KSC113-115-072348- /O.EXP.KICT.SV.W.0048.000000T0000Z-140507T2345Z/ MARION KS-MCPHERSON KS- 640 PM CDT WED MAY 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON AND NORTHWESTERN MARION COUNTIES WILL EXPIRE AT 645 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH...NUMBER 124...REMAINS IN EFFECT UNTIL 10 MPH CDT. LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776 TIME...MOT...LOC 2338Z 203DEG 51KT 3872 9730 $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:56 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 7, 3:56 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT WED MAY 7 2014 .SYNOPSIS... ISSUED AT 355 PM CDT WED MAY 7 2014 THIS AFTERNOON A DEEP UPPER-DECK TROF WAS SLOWLY MOVING EAST OVER UT & AZ WHILE AN UPPER-DECK RIDGE OF ROGUE WAVE PROPORTIONS WAS COVERING THE EASTERN HALF OF NORTH AMERICA. DOWNSTAIRS A STRONG DRY LINE CURVED FROM NORTH-CENTRAL KS THROUGH SOUTH-CENTRAL KS TO WESTERN OK. THIS DRY LINE WILL THE PRIMARY FOCUS FOR SEVERE THUNDERSTORMS TONIGHT AS IT CONTINUES TO SHARPEN. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 355 PM CDT WED MAY 7 2014 TONIGHT: WITH THE ULTRA-HIGH AMPLITUDE RIDGE COVERING THE EASTERN HALF OF NORTH AMERICA THE AFORE-MENTIONED UPPER-DECK TROF SITUATED OVER UT & AZ WILL BEGIN TO TAKE A SLIGHTLY MORE NE TREK TOWARD THE SOUTHERN ROCKIES. THE TROF WILL SLOWLY DEVELOP A SLIGHT NEGATIVE TILT. A 90-100KT UPPER JET ROUNDING THE BASE OF THE UPPER WAVE WILL SURGE NE FROM THE NM/TX BORDER TO THE PANHANDLES THEN SPREAD ACROSS WESTERN & CENTRAL KS. THE MAXIMUM HEATING COUPLED WITH FAIRLY HIGH OCTANE FUEL WILL CAUSE FURTHER AIRMASS DESTABILIZATION FROM THE SOUTHERN PLAINS TO CENTRAL & EASTERN KS. MIXED LAYER CAPES CONFIRM THIS WITH 3-HOUR INCREASES FROM 400-1000 J/KG WITH THE GREATEST INCREASES COVERING EASTERN KS. WITH DEEP-LAYER SHEAR (BOTH SPEED & DIRECTIONAL) PRONOUNCED PLUS 6-KM BULK SHEAR INCREASING FROM ~40KTS TO 50-60KTS...SUPERCELLULAR CONVECTION CAPABLE OF PRIMARILY VERY LARGE HAIL IS CERTAIN. A FEW TORNADOES ARE ALSO POSSIBLE...PRIMARILY OVER SOUTH-CENTRAL KS. POPS HAVE BEEN INCREASED OVER CENTRAL & SOUTH CENTRAL KS WITH A SEVERE DESCRIPTOR APPLIED. LATER TONIGHT THE PRIMARY THREAT WOULD BE DAMAGING 70MPH WINDS. ON A LESSER NOTE THE WIND ADVISORY WILL BE CANCELLED. THU & THU NIGHT: THE GREATEST THUNDERSTORM POTENTIAL WILL SHIFT SLOWLY EAST WITH HIGHEST POTENTIAL ALONG & EAST OF I35/I-135. THE STRONG DEEP-LAYER (ESPECIALLY THE SPEED VARIANT) WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT ALONG WITH HEAVY RAINS. FRI & FRI NIGHT: THUNDERSTORMS WILL MOVE EAST AS A COLD FRONT MOVES SE ACROSS KS DUE TO NE MOVEMENT OF THE UPPER-DECK WAVE. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 355 PM CDT WED MAY 7 2014 SUNDAY & SUNDAY NIGHT: THE NEXT CHANCE OF RAIN & THUNDERSTORMS IS STILL SCHEDULED TO ARRIVE LATE SAT NIGHT/EARLY SUN MORNING AS THE NEXT UPPER-DECK WAVE GREATLY STRENGTHENS AS IT SURGES SE FROM THE NORTHERN ROCKIES TO KS. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY & SUNDAY NIGHT AS THE ATTENDANT COLD FRONT SURGES SE ACROSS KS ON SUN. MON-WED: SHOULD BE QUIET AS WEAK HIGH PRESSURE SPREADS E/SE ACROSS KS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1240 PM CDT WED MAY 7 2014 SOME POTENTIAL FOR MVFR CIGS IN SOUTHEAST KANSAS EARLY THURSDAY MORNING AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH AHEAD OF A SURFACE DRY-LINE AND PACIFIC COLD FRONT. WIDELY SCATTERED STRONG TO SEVERE CONVECTION IS ALSO POSSIBLE ALONG THE DRY-LINE THIS EVENING/OVERNIGHT ACROSS SOUTH CENTRAL KANSAS...THOUGH FOR NOW WILL LIMIT MENTION TO VCTS DUE TO CONFIDENCE ON AREAL COVERAGE AND DURATION. OTHERWISE GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS MOST AREAS THRU THE FORECAST VALID PERIOD. KED && .FIRE WEATHER... ISSUED AT 355 PM CDT WED MAY 7 2014 THE INCREASED RAIN POTENTIAL COUPLED WITH MODEST WIND SPEEDS WOULD KEEP GRASSLAND FIRE DANGER IN CHECK FOR THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 80 51 74 / 50 50 50 10 HUTCHINSON 67 79 49 74 / 50 30 30 10 NEWTON 67 79 50 73 / 40 40 40 10 ELDORADO 66 78 51 73 / 50 60 60 10 WINFIELD-KWLD 66 80 54 74 / 50 60 70 20 RUSSELL 60 73 45 76 / 50 10 10 10 GREAT BEND 60 76 46 76 / 50 10 10 10 SALINA 66 79 47 75 / 50 30 20 10 MCPHERSON 66 79 49 74 / 50 30 20 10 COFFEYVILLE 65 75 61 74 / 60 80 80 20 CHANUTE 65 75 55 73 / 60 80 80 20 IOLA 65 75 54 72 / 60 80 80 20 PARSONS-KPPF 66 75 59 73 / 60 80 80 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067>069-082-083-091-092. && ES
Hazardous weather outlook, May 7, 4:57 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT WED MAY 7 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 457 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN EXTREME GRASSLAND FIRE DANGER WILL CONTINUE UNTIL EARLY THIS EVENING ACROSS ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS ALONG...AND WEST...OF I-135. PLEASE REFER TO THE RED FLAG WARNING FOR FURTHER DETAILS. SEVERE THUNDERSTORMS CAPABLE OF BOTH GOLFBALL-SIZED HAIL AND 60 TO 70 MPH WINDS ARE POSSIBLE OVER ALL AREAS WITH SOUTH-CENTRAL KANSAS AT GREATEST RISK. A TORNADO CANNOT BE RULED OUT EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS CAPABLE OF HAIL AROUND HALF DOLLAR-SIZED AND WINDS AROUND 70 MPH ARE POSSIBLE OVER PRIM ARLY SOUTHEAST KANSAS THURSDAY AND THURSDAY NIGHT. A FEW THUNDERSTORMS MAY LINGER OVER PRIMARILY SOUTHEAST KANSAS FRIDAY MORNING BUT SHOULD BE NEITHER STRONG NOR SEVERE. A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SATURDAY WITH CHANCES INCREASING OVER ALL AREAS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. SCATTERED THUNDERSTORMS WOULD CONTINUE OVER ALL AREAS ON MONDAY WITH THE GREATEST POTENTIAL OVER SOUTHEAST KANSAS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH THE GREATEST POTENTIAL FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, May 7, 5:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 W NORWICH 37.46N 97.88W
05/07/2014 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
CDJSpecial weather statement, May 7, 5:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT WED MAY 7 2014 KSZ067-083-072245- RENO-SEDGWICK- 521 PM CDT WED MAY 7 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 545 PM CDT * AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CHENEY...OR 17 MILES EAST OF KINGMAN...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ANDALE...HAVEN...MOUNT HOPE...CHENEY LAKE AND BENTLEY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3791 9786 3791 9745 3774 9761 3774 9794 TIME...MOT...LOC 2221Z 206DEG 36KT 3773 9782 LAWSON
Local storm report, May 7, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 NE HARPER 37.30N 98.01W
05/07/2014 E1.50 INCH HARPER KS PUBLIC
PING PONG BALL SIZE HAIL NEAR HARPER REPORTED TO KSN
MEDIA THROUGH EMAIL FROM PUBLIC.
&&
CDJLocal storm report, May 7, 5:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 W CHENEY 37.63N 97.85W
05/07/2014 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
CDJLocal storm report, May 7, 5:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL MOUNT HOPE 37.87N 97.66W
05/07/2014 E0.75 INCH SEDGWICK KS PUBLIC
&&
CDJLocal storm report, May 7, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 SE HAVEN 37.87N 97.74W
05/07/2014 E1.50 INCH RENO KS PUBLIC
REPORTED VIA TWITTER.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:14 AM CDT | Wind Advisory | ICT | Barton, Butler, Ellsworth, Harper, Harvey, Kingman and 9 more | 8 hr |
| May 7, 4:59 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| May 7, 5:05 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 7, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 49 min |
| May 7, 5:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 33 min |
| May 7, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 39 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| May 7, 6:29 PM CDT | Special Weather Statement | ICT | Ellsworth, Rice, Saline | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.